Neomycin sulfate is a topical antibiotic, which is commonly available as creams, ointments, and eyedrops. It is used to treat and prevent intestinal bacterial infection. It belongs to the class of drugs called aminoglycosides.
All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.
Are rash and lymph node swelling after oral sex signs of ARS?
Query: Hi doctor,I gave oral sex to a man, whose HIV status was unknown, six weeks ago. I have now rash under both armpits and a swollen lymph node in my neck. I am attaching pictures of the rash and the lymph node. Could this be ARS? Read Full »
Answer: Hello, Welcome to icliniq.com. I saw the attached pictures (attachment removed to protect patient identity). Oral sex has the least possibility of ARS (acute retroviral syndrome). I do not think you have ARS. Do you have dandruff or an earache or a toothache? Do you have a history of a cold or a... Read Full »
Can using Neomycin during first month of pregnancy cause any defect in baby?
Query: Hello doctor, My wife is currently on her sixth month of pregnancy. I am pretty much concerned about using Neomycin 0.5 % and Clobetasol 0.05 % ointment during the first month of our pregnancy. We had itching and burning sensation. We used approximately 4 g of ointment in total. She applied some oi... Read Full »
Answer: Hello, Welcome to icliniq.com. There are possibilities of absorption per vaginally and I agree there are reports of ototoxicity and nephrotoxicity but as she is six months pregnant now and all scans are normal so there are no morphological anomalies in the child but as far as ear hearing abnormaliti... Read Full »
What does watery and foul-smelling vaginal discharge signify?
Query: Hi doctor, My aunt is 31 years old and had her uterus removed 11 years ago. From then she never had the periods nor any discharge. It was all alright until a month ago. She had suddenly started experiencing waterlike vaginal discharge which is little smelly, and it hurts in stomach sometimes. When s... Read Full »
Answer: Hi, Welcome to icliniq.com. If there were few more facts about your aunt regarding the indication for uterus removal, any follow-ups, diabetic status, her sexual life, etc., would have been helpful. At the age of 31 years, the most probable cause is an infection. I put forth the possibilities a... Read Full »
How to treat the symptomless spots on my foreskin?
Query: Hello doctor,I have spots on my foreskin. And they do not look like the Fordyce spots that I already have in other parts of my body. Kindly help. Read Full »
Answer: Hi,Welcome to icliniq.com.Thank you for writing, and I can understand your concern.Your spots can be due to sexually transmitted infections such as candida or chlamydia infections. Do not worry, as it can be treated accordingly.Kindly answer me the following to help you better;1) Since when do you h... Read Full »
I am taking Jupicef tablet for a throat infection. Will it rectify my boil on the vulva?
Query: Hello doctor, I have got a boil on my vulva, and it is paining when I sit or walk. Currently, I am taking Jupicef 500 mg tablet for a throat infection. Kindly tell me if this will rectify the boil as well. Read Full »
Answer: Hello, Welcome to icliniq.com. It will help but, it is not a very effective antibiotic. For boils, I suggest you try taking the following. Consult your specialist doctor, discuss with him or her and start taking the medicines after their consent. Capsule Augmentin (combination of Amoxicillin and Cla... Read Full »
Why do I have a weird rash on my foot for a year?
Query: Hi doctor,I have a weird rash on my foot. That has been persistently itchy, peeling and building. It does not burn, but it is unappetizing to look at. I do take Lyderm for it. It seems to stop the itching, but not the spreading of the rash. It has been on my leg for a year now. Please help. Read Full »
Answer: Hi, Welcome to icliniq.com. This is most probably stasis dermatitis (attachment removed to protect patient identity), which occurs in people with poor circulation and in serious cases may develop into ulcers. Stasis dermatitis is common in people above 50, especially if have heart diseases or o... Read Full »
Are stitches necessary for broken glass injury?
Query: Hi doctor, Last night, I accidentally cut my thumb on a bit of broken glass from a photo frame. It looks fairly deep. I think I could see my bone. As I could not go to hospital yesterday night, I have covered it with plasters. Do I need to get stitches? Read Full »
Answer: Hi, Welcome to icliniq.com. Yes, the cut wound is deep enough (attachment removed to protect patient identity) and you will need stitches. Meanwhile, you need to keep the affected area clean and dry. Wash with lukewarm water and apply a topical antibiotic cream like Neosporin (Bacitracin, Neomycin... Read Full »
How to get my itching treated?
Query: Hello doctor, I am suffering from itching in different parts of the body for the last three years. It increases during winter season, though it stays in summer season also. I had a past history of head dandruff, face itch and rashes, which was cured and relieved. At present, I am facing problem of i... Read Full »
Answer: Hi, Welcome to icliniq.com. You seem to be suffering from atopic dermatitis. Do you suffer from any allergies? Is there any history of asthma in your family? Moisturizers, which are specially meant for such conditions and other medicines can be used. For example Aveeno or Cetaphil DAM lotion. I... Read Full »
Why do I get painful hard red lump on penis shaft?
Query: Hi doctor, I am 16 years old. I have a lump on my penis shaft. It is 1 cm in diameter and quite big. It is hard and red and is a bit painful. Please help. Read Full »
Answer: Hello, Welcome to icliniq.com. I went through your case and saw the attached images of the lump (attachment removed to protect patient identity). As you said this appeared suddenly and painful and the images also show marks of inflammation. This appears in its primitive examination as not a dange... Read Full »
Why is fluid dripping from the stitches?
Query: Hi doctor, I had a C-section before a month. A few days after, it was found that the surgery site got infected with some discharge. All the stitches were removed and the site was irrigated and cleaned everyday for over a week with antibiotics. Two days ago, I went for secondary closure. A nylon thre... Read Full »
Answer: Hi, Welcome to icliniq.com. From your history, it seems like you have an infection in the suture line. You will need professional daily dressing and antibiotics. Please go to a hospital and have the wound looked at and maybe a culture sent to determine the cause of infection. Meanwhile, you can do t... Read Full »